CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Back to Search Results |
| Catalog Number |
IAS12-120LPI |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
This complaint was created due to the receipt of a medwatch report 4900240000-2023-8131, received from the fda on friday, 15dec23, wherein the customer reported that the device, ias12-120lpi, airseal 12/120mm lpi port, was used in a thoracoscopy, w/ lobectomy total or segmental w/ da vinci procedure on (b)(6) 2023, and ¿four rolled raytec sponges inserted through port by assisting pa for surgeons use with robotic arms inside patient.Surgeon noted blue triangular piece of silicone inside patient¿.Follow-up assessment found that all components were removed from the patient surgical site with the use of a lap grasper.There was no report of delay, impact, injury, medical intervention or prolonged hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 23 reports, regarding 30 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be(b)(4).Per the instructions for use, the user is advised the following: use caution when inserting a sharp or large device through the blue sound cap seal.Inspect the sound cap after use for physical damage of any kind.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description